Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 57, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 23, 2010, 1:14 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2010, 1:14 AM CDT (06:14 UTC)
- Expired
- Jul 23, 2010, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Grundy County, IA
The radar
The Des Moines radar (KDMX), 132 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:27 AM CDT | HEAVY RAIN 6.15 | Denver, IA | 24 HOUR TOTAL. FROM KCRG |
| Jul 23, 5:55 AM CDT | HEAVY RAIN 7.11 | Denver, IA | UPDATED 24 HOUR TOTAL. FROM KCRG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2664 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
276 WGUS53 KDMX 230614 FFWDMX IAC013-017-023-075-231200- /O.NEW.KDMX.FF.W.0057.100723T0614Z-100723T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 114 AM CDT FRI JUL 23 2010 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BLACK HAWK COUNTY IN NORTHEAST IOWA... NORTHERN GRUNDY COUNTY IN CENTRAL IOWA... SOUTHERN BREMER COUNTY IN NORTHEAST IOWA... SOUTHERN BUTLER COUNTY IN NORTH CENTRAL IOWA... * UNTIL 700 AM CDT * AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN OVER THE AREA OVER A SHORT PERIOD OF TIME. ADDITIONAL THUNDERSTORMS ARE TRAINING ACROSS THE AREA WITH MORE HEAVY RAINFALL POSSIBLE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... APLINGTON...DENVER...PARKERSBURG...SHELL ROCK...READLYN...NEW HARTFORD AND WAVERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4250 9303 4271 9303 4279 9208 4256 9208 $$ DONAVON
3 follow-up statements
444 WGUS73 KDMX 230748 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 248 AM CDT FRI JUL 23 2010 IAC013-017-023-075-231200- /O.CON.KDMX.FF.W.0057.000000T0000Z-100723T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BREMER IA-BUTLER IA-BLACK HAWK IA-GRUNDY IA- 248 AM CDT FRI JUL 23 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRUNDY... NORTHERN BLACK HAWK...SOUTHERN BUTLER AND SOUTHERN BREMER COUNTIES UNTIL 700 AM CDT... AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVED ACROSS THE WARNED AREA. ADDITIONAL SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA OVER THE NEXT SEVERAL HOURS. RADAR ESTIMATES OF 2 TO 5 INCHES OF RAIN HAS OCCURRED THROUGH THE AREA FROM NEAR READLYN TO JUST SOUTH OF WAVERLY AND BACK TO THE SOUTHWEST TOWARDS APLINGTON. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... APLINGTON...DENVER...PARKERSBURG...SHELL ROCK...READLYN...NEW HARTFORD AND WAVERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4250 9303 4271 9303 4279 9208 4256 9208 $$ DONAVON
974 WGUS73 KDMX 230939 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 439 AM CDT FRI JUL 23 2010 IAC013-017-023-075-231200- /O.CON.KDMX.FF.W.0057.000000T0000Z-100723T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BREMER IA-BUTLER IA-BLACK HAWK IA-GRUNDY IA- 439 AM CDT FRI JUL 23 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRUNDY... NORTHERN BLACK HAWK...SOUTHERN BUTLER AND SOUTHERN BREMER COUNTIES UNTIL 700 AM CDT... AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES OF 3 TO 5 INCHES HAVE FALLEN THROUGH A LARGE PORTION OF THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... APLINGTON...DENVER...PARKERSBURG...SHELL ROCK...READLYN...NEW HARTFORD AND WAVERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4250 9303 4271 9303 4279 9208 4256 9208 $$ DONAVON
885 WGUS73 KDMX 231154 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 654 AM CDT FRI JUL 23 2010 IAC013-017-023-075-231207- /O.EXP.KDMX.FF.W.0057.000000T0000Z-100723T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BREMER IA-BUTLER IA-BLACK HAWK IA-GRUNDY IA- 654 AM CDT FRI JUL 23 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN GRUNDY... NORTHERN BLACK HAWK...SOUTHERN BUTLER AND SOUTHERN BREMER COUNTIES WILL BE ALLOWED TO EXPIRE AT 700 AM CDT AND BE REPLACED WITH AN AREAL FLOOD WARNING... THUNDERSTORMS ARE GRADUALLY DECREASING ACROSS THE AREA. EXCESS RUNOFF FROM HEAVY RAIN WILL CONTINUE THIS MORNING OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA WILL CONTINUE TO RISE AND SIGNIFICANT PONDING AND FLOODING IS ANTICIPATED. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4250 9303 4271 9303 4279 9208 4256 9208 $$ DONAVON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 11:46 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 22, 11:46 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1146 PM CDT THU JUL 22 2010 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... COMPLICATED FORECAST TONIGHT. THE MCS FROM LAST NIGHT/EARLY THIS MORNING HAS LAID AN OUTFLOW BOUNDARY ESSENTIALLY ACROSS HIGHWAY 20. HOWEVER A SURFACE LOW MOVED NORTHEAST INTO SOUTHERN MN AND PUSHED THE FRONTAL NORTH FROM ABOUT KMCW TO KAXA. MEANWHILE A SOUTHERLY FLOW ACROSS CENTRAL IOWA BROUGHT IN SOME WARMER AIR. TEMPS AT H7 WERE WARMING OUT WEST. ONE QUESTION IS WHAT IF ANY EFFECT THE WARM ADVECTION WILL HAVE ON CONVECTION. I THOUGHT IT MIGHT KILL CONVECTION BUT CU DEVELOPMENT BEGAN ALONG THE OUTFLOW AND FRONTAL BOUNDARIES BY EARLY AFTERNOON...ALBEIT FLAT...PROBABLY DUE TO SOME CAPPING. THE ATMOSPHERE IS UNSTABLE HOWEVER AND THE CAP WILL WEAKEN BY LATE EVENING. I DO EXPECT SOME SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE NORTH DURING THE LATE AFTERNOON FROM THE FESTERING CU BUT IT APPEARS THE BIGGER CHANCES FOR WIDESPREAD THUNDERSTORMS MAY BE TONIGHT. A SHORTWAVE WILL COME ACROSS THE NORTHERN PLAINS LATE TONIGHT AND FRIDAY AND THAT IS WHAT WILL LIKELY BE THE TRIGGER FOR STRONGER STORMS AS THAT WAVE WILL FINALLY PUSH THE FRONTAL BOUNDARY SOUTHEAST OF THE STATE. I WILL BE EXTENDING THE FFA THROUGH 12Z FRIDAY IN ANTICIPATION OF PRECIP THAT WILL GO LATER INTO THE NIGHT. .LONG TERM /FRIDAY THROUGH THURSDAY/... CDFNT THAT GETS HUNG UP OVR THE STATE TNGT WILL FINALLY MOV SWD AS STRONG S/WV DROPS SEWD INTO THE UPPER MIDWEST FRI AFTN AND NIGHT. ANOTHER ROUND OF TSRA IS LKLY WITH THIS. HI PRES WILL BLD INTO THE AREA FOR SAT AND SUN. DIF IN MDLS ON FEATURE COMING UP OUT OF THE GULF. WILL GO TOWARD THE ECMEF SOLNS ON THIS. WILL INTRODUCE POPS...ESPECIALLY SRN ZNS...SUN NGT INTO MON. THIS WILL NEED TO BE WATCHED DUE TO THE TROPICAL NATURE OF THE FEATURE. TRENDING HAS BEEN FOR GFS TO MINOR IT OUT WITH TIME...BUT ECMWF HAS PICKED UP ON IT AND GIVES CRED TO THE POSSIBILITY. && .AVIATION...23/06Z FRONT WILL REMAIN NEARLY STATIONARY IN NORTHERN IA THROUGH MUCH OF THE FORECAST PERIOD. SHRA AND TSRA ARE EXPECTED NEAR THE BOUNDARY OVERNIGHT WITH MVFR TO IFR CONDITIONS IN AND AROUND THE THUNDERSTORMS. OTHERWISE...VFR CIGS AND VSBYS ARE ANTICIPATED FOR MUCH OF CENTRAL IA INCLUDING KOTM...KDSM AND KMCW. KALO AND KFOD WILL BE MOST AFFECTED BY THUNDERSTORMS OVERNIGHT INTO FRIDAY MORNING WITH GUSTY AND VARIABLE WINDS. ON FRIDAY...CONVECTION IS FORECAST TO DIE OFF DURING THE MORNING WITH VFR CONDITIONS IN MOST LOCATIONS AFTER 15Z. HOWEVER...ANOTHER ROUND OF THUNDERSTORMS ARE FORECAST BY FRIDAY EVENING INITIALLY IN NORTHERN IA WITH CIGS AND VSBYS ONCE AGAIN REDUCED IN AND AROUND THUNDERSTORMS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 7AM FRIDAY MORNING FOR BLACK HAWK-BUTLER-BREMER-CALHOUN-FRANKLIN-GRUNDY-HAMILTON-HARDIN- HUMBOLDT-POCAHONTAS-SAC-WEBSTER-WRIGHT. && LONG TERM...MS JUL 10 SHORT TERM...FAB AVIATION...COGIL
Hazardous weather outlook, Jul 22, 10:17 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1017 PM CDT THU JUL 22 2010 IAZ004>007-015>017-231100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 1017 PM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. THERE IS LITTLE THREAT FOR SEVERE WEATHER AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...SPOTTER ACTIVATION MAY BE NEEDED FRIDAY INTO EARLY SATURDAY. REPORTS OF HEAVY RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED. IAZ023>028-033>039-231100- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 1017 PM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING WIND. HEAVY RAINFALL IS ALSO EXPECTED WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN FRIDAY INTO EARLY SATURDAY. REPORTS OF HEAVY RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED. IAZ044>050-057>062-070>075-081>086-092>097-231100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1017 PM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A SEVERE STORM OR TWO WILL BE POSSIBLE WITH DAMAGING WIND THE MAIN THREAT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN FRIDAY INTO EARLY SATURDAY. REPORTS OF HEAVY RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED. COGIL
In the hours before
Special weather statement, Jul 22, 8:29 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 829 PM CDT THU JUL 22 2010 IAZ039-230230- BLACK HAWK- 829 PM CDT THU JUL 22 2010 ...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH BLACK HAWK COUNTY... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WATERLOO...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTH OF DUNKERTON BY 835 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VACHALEK
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:11 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Butler, Grundy | 3 hr |
| Jul 23, 4:01 AM CDT | Heat Advisory | DMX | Adams, Appanoose, Clarke, Davis, Decatur, Lucas and 10 more | 10 hr |
| Jul 23, 4:06 AM CDT | Flash Flood Watch | DMX | Appanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 35 more | 27 hr |
| Jul 23, 4:09 AM CDT | Flash Flood Warning | DMX | Calhoun, Pocahontas, Sac, Webster | 6 hr |
| Jul 23, 4:48 AM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Hardin, Wright | 6 hr |
| Jul 23, 6:33 AM CDT | River Flood Warning | DMX | Webster | 38 hr |
| Jul 23, 6:57 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 24 hr |
| Jul 23, 10:00 AM CDT | Areal Flood Warning | DMX | Sac | 24 hr |
| Jul 23, 10:22 AM CDT | River Flood Warning | DMX | Marshall | 4 days |
| Jul 23, 10:22 AM CDT | River Flood Warning | DMX | Black Hawk | 3 days |
| Jul 23, 10:22 AM CDT | River Flood Warning | DMX | Black Hawk | 35 hr |
| Jul 23, 10:22 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 5 days |
| Jul 23, 10:58 AM CDT | Areal Flood Warning | DMX | Franklin, Hamilton, Hardin, Wright | 24 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.